Aromatase inhibitor-induced musculoskeletal symptoms in foot and ankle surgery.
Аннотация
INTRODUCTION
Third-generation aromatase inhibitors (AIs) are the cornerstone of the management of hormone receptor-positive breast cancer. Annually, approximately 4,700 Danish women are diagnosed with breast cancer. A large number of patients treated with long-term AI experience arthralgias and myalgias, described in the literature as AI-induced musculoskeletal symptoms (AIMSS). This report aims to summarise the existing knowledge on the syndrome and present cases of AIMSS referred with refractory foot pain to raise awareness of the syndrome as a diagnostic pitfall.
METHODS
In this study, the electronic patient journals of five potential cases of AIMSS were examined. The patients were all Caucasian females with breast cancer receiving treatment with anti-oestrogenic medication.
RESULTS
AIMSS was found to be the most probable explanation in all five cases. AI-associated musculoskeletal syndrome is reported in 30-70% of patients in AI treatment. Among the five summarised cases, no clinically relevant additional information was gained from extensive imaging. The symptoms led to surgery at our department, in one case with no effect.
CONCLUSIONS
AIMSS may affect all joints, including the ankles and feet. Lack of patient information regarding AIMSS can lead to unnecessary, time-consuming, costly and potentially harmful diagnostic procedures and treatment.
FUNDING: None.
TRIAL REGISTRATION: Not relevant.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.